Med changes, recovery and a jumbled brain

My original plan for this blog post was to talk about my horrible psychiatry appointment. It was among the worst I’ve had and included the advice to “have more sex and love your boyfriend.” Med changes have left me with a brain that feels like a washing machine that has become unbalanced, words jumbling about and I’m unable to catch them. (I’m struggling to put this short piece together).

Washing Machine

To bring you up to date, I was prescribed Abilify about a month ago and it has left me jittery, agitated, anxious, unable to sleep or sit still. I keep trying to read, but it’s a fruitless pursuit.

It has been almost two weeks since I have had a solid nights sleep. I spent 7 days, lying wide awake at 3:30 a.m. unable to go back to sleep. My energy was hypomanic high. But then I got that wired and tired feeling. I was physically exhausted, but my brain was buzzing.

After a consultation with my psychiatrist, we decided to take me off of the Abilify for 2 weeks and let the medication leave my system. Then we’re going to restart the medication at a lower dose to see if I would still suffer from the same side effects.

All of this being said, I’m going to try and write later in the week when my brain clears. I just wanted to let you all know that I’m thinking of you and hope to be back at it soon.

HeartLove & light to you all,

M
xo

Advertisements

7 thoughts on “Med changes, recovery and a jumbled brain

  1. amazing that you are doing med changes out of the hospital, although I do that all the time. Because I have Tardive Dyskinesia and am on some controlled substances, Doctors judge, and want to take me off everything. A lot of them don’t know how to treat Tardive Dyskinesia. Even though the percentage of people taking antipsychotics over a long period of time get it. Most can take Cogentin but then there are those of us who can’t tolerate that medication. How many meds are you changing?

    Liked by 1 person

    • Right now I’m increasing my zoloft by 50 mg and I’m coming off Abilify. The Abilify made me fidgety, anxious, I couldn’t stop moving my legs. I’m going to restart in 2 weeks at a lower dose. No one gave me the option to adjust my meds in the hospital.

      Like

  2. Hang in there, Marissa. What an ordeal! What is it with Psychiatrists?! If any other profession had even slightly similar customer satisfaction and results as Psychiatrists they’d all be out of a job! No one would put up with it !

    You are so strong and brave! Hugs!

    Liked by 1 person

    • Hang in there, Marisa. What an ordeal! What is it with Psychiatrists?! If any other profession had even slightly similar customer satisfaction and results as Psychiatrists they’d all be out of a job! No one would put up with it !

      You are so strong and brave! Hugs!

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s